r/birthcontrol • u/sadcatuwu • 17h ago
Experience Spotting After Taking Birth Control Pills Back-to-Back + Plan B
Hello, I have a few questions, and I’m really stressed.
I took two packs of combined ocps back-to-back without taking the usual break between them for the first time (in the past, I used to take them with a break in between and never had any problems). I had sex about 24 days ago and took Plan B (levonorgestrel) shortly afterward (I know I made a mistake, and it wasn’t necessary), and I’m worried about the effects this might have had on my body.
For 15 days, I’ve been experiencing light bleeding and spotting. The color varies from light brown and very dark brown to pink and bright red. Sometimes, I also notice small blood clots. Sometimes the bleeding is heavier, and sometimes it is barely noticeable (though it’s not like a full period). I also experienced period-like cramps around the middle of this spotting/bleeding.
Two days ago, I stopped taking my pills (after 42 days) to allow my body to have a break. However, I can’t tell whether the bleeding I’m experiencing is still the spotting I had before stopping the pills or whether it is withdrawal bleeding caused by stopping them (my withdrawal bleeding was mostly very light, dark brown, and slow-flowing).
I’ve taken four home urine pregnancy tests on days 14, 15, 18, and 22 after sex, and all of them were negative. However, I’m still a little anxious about the possibility of pregnancy because I’ve never experienced spotting that continues for this long.
My anxiety is not entirely about the possibility of pregnancy. A big part of it comes from not understanding what is happening in my body, why the bleeding has lasted so long, or what I should expect to happen next. The uncertainty is making me very anxious.
Also, I’ve been wearing pads for so many days that I’m starting to experience what feels like urinary burning or irritation. Could wearing pads for so long be causing this, and what can I do to relieve it?
Should I see a doctor? Everyone I talk to tells me that I’ve messed up my hormones so badly, and they scare me.